What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Aug 25, 1:47 PM CST, 1 hour 28 minutes earlier.
Area forecast discussion, Aug 25, 1:47 PM CST, 1 hour 28 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
247 PM CDT Wed Aug 25 2021
.SHORT TERM...
/Updated at 0125 PM CDT Wed Aug 25 2021/
Through Tomorrow.
An expansive deep-layer ridge remains centered over the Southern
Plains and is the dominant feature influencing current weather
conditions. Downstream of the ridge, the easterly flow across the
area will cause temperatures of only a degree or two cooler this
afternoon compared to yesterday. While the synoptic pattern mostly
favors stable conditions, a weak low-level shortwave over the
northern Gulf of Mexico will track towards Louisiana today and
tomorrow. This feature is supporting enhanced convection and
moisture along the Gulf coast and into southern portions of the
forecast area. Best rain chances will be focused in this zone of
favorable moisture which will be slowly advecting
west/northwestward with time, but still expect convection to be
rather disorganized today. Any isolated storms that develop
further north will be capable of producing gusty sub-severe winds
due to the larger presence of dry air aloft with DCAPE ~1300-1400
J/kg, but this will likely also limit the sustainability of the
storms.
As the shortwave progresses further west overnight, the greater
combination of lift and moisture will shift to areas west of I-65 where
scattered thunderstorms may begin developing by early tomorrow
afternoon. Highs will range from the upper 80s to lower 90s.
86
.LONG TERM...
/Updated at 0232 PM CDT Wed Aug 25 2021/
Extended forecast remains on track heading into the weekend.
Afternoon convection will be aided by weak impulses rotating
around the western side of an upper level ridge, with scattered to
numerous coverage across the area.
Looking at next week, there is still uncertainty on what happens
with the potential tropical system in the Gulf. Local weather will
depend on the timing and track of this system, which currently has
a 80 percent chance of development in the next 5 days. Will
continue to monitor model trends and make adjustments as needed.
14
Previous long-term discussion:
/Updated at 0338 AM CDT Wed Aug 25 2021/
Friday through Tuesday.
Ridging persists across the Southeastern CONUS through the weekend.
The lingering warm/moist airmass will support our typical summertime
diurnal convective activity. There are some indications that weak
upper level energy from the easterly wave could linger through the
weekend as well, so I've bumped afternoon thunderstorm chances up to
50-60% for the southernmost counties on Saturday and most of the
region by Sunday afternoon.
The latest model guidance has started to come into decent agreement
with a low pressure system moving into the Gulf of Mexico Saturday
night into Sunday. The National Hurricane Center has labeled this
area as Disturbance 1 in the latest outlook, highlighting a 70%
chance for development in the next 5 days. This system is forecast
to move into the Western Gulf of Mexico by Sunday. Beyond that
timeframe, however, a lot of uncertainty exists, so we'll continue
to monitor for the development over the next few days. This system
could play a role in our forecast for Monday into Tuesday across
Central AL even if it's just the advection of tropical moisture into
the region. For now, I'll trend rain/thunderstorm chances up for the
early part of next week.
25/Owen
&&
.AVIATION...
18Z TAF Discussion.
VFR conditions are currently present at all sites with expansive low-
level cumulus across the region. Only expecting isolated to
scattered convection this afternoon with upper-level ridging well
established over the Southern Plains. This is producing mostly
stable conditions and light, easterly surface winds. A weak low-
level impulse over the northern Gulf of Mexico may provide best
opportunities for rain near MGM/TOI where moisture content is also
highest. Rain will quickly diminish this evening, and a few
instances of patchy fog may develop tomorrow morning.
86
&&
.FIRE WEATHER...
Isolated to scattered showers and storms will be possible
Thursday, with the best chances across the north and west.
Activity becomes slightly more widespread Friday and Saturday.
Weak low level winds remain out of the east to southeast through
the end of the week, with elevated humidity values keeping min RH
values above 50 percent range.
&&
.PRELIMINARY POINT TEMPS/POPS...
Gadsden 71 91 70 91 70 / 10 50 10 30 10
Anniston 72 90 71 90 72 / 20 50 10 30 10
Birmingham 73 91 72 92 73 / 10 50 10 30 10
Tuscaloosa 74 91 73 92 73 / 10 50 20 30 10
Calera 73 89 72 90 73 / 20 50 10 30 10
Auburn 72 88 70 88 72 / 30 30 0 50 10
Montgomery 73 92 72 92 73 / 20 30 10 50 10
Troy 72 91 71 90 72 / 30 30 10 60 10
&&
.BMX WATCHES/WARNINGS/ADVISORIES/...
None.
&&
Hazardous weather outlook, Aug 25, 2:40 AM CST, 12 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Birmingham AL
340 AM CDT Wed Aug 25 2021
ALZ011>015-017>050-261145-
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
340 AM CDT Wed Aug 25 2021
This Hazardous Weather Outlook is for the counties served by the
National Weather Service office in Birmingham.
.DAY ONE...Outlook through Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Activation of storm spotters and emergency management is not
expected at this time.
In the hours before
Special weather statement, Aug 25, 2:01 PM CST, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Birmingham AL
301 PM CDT Wed Aug 25 2021
ALZ045-047-252030-
Lee AL-Macon AL-
301 PM CDT Wed Aug 25 2021
...A strong thunderstorm will impact portions of west central Lee and
northeastern Macon Counties through 330 PM CDT...
At 300 PM CDT, Doppler radar was tracking a strong thunderstorm over
Auburn, moving west at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Auburn, Notasulga, Tuskegee National Forest, Auburn University,
Loachapoka, Chewacla State Park and I 85 Rest Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Birmingham.
&&
LAT...LON 3263 8544 3250 8544 3248 8565 3257 8571
3266 8565
TIME...MOT...LOC 2000Z 086DEG 15KT 3258 8551
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
40/SizemoreSpecial weather statement, Aug 25, 2:37 PM CST, 38 minutes before
Special Weather Statement
National Weather Service Birmingham AL
337 PM CDT Wed Aug 25 2021
ALZ037-043-045-047-252100-
Lee AL-Tallapoosa AL-Macon AL-Elmore AL-
337 PM CDT Wed Aug 25 2021
...A strong thunderstorm will impact portions of west central Lee,
east central Elmore, north central Macon and southeastern Tallapoosa
Counties through 400 PM CDT...
At 337 PM CDT, Doppler radar was tracking a strong thunderstorm near
Liberty City, or 8 miles northwest of Notasulga, moving southwest at
30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Tuskegee, Tallassee, Notasulga, Franklin, Martin Dam, Liberty City,
Reeves Airport, Tallapoosa City, Southern Lake Martin, Yates Dam,
Roxana, Reeltown and Yates Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Birmingham.
&&
LAT...LON 3275 8570 3264 8560 3246 8581 3252 8603
3268 8598
TIME...MOT...LOC 2037Z 063DEG 26KT 3266 8574
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
40/SizemoreSpecial weather statement, Aug 25, 3:00 PM CST, 15 minutes before
Special Weather Statement
National Weather Service Birmingham AL
400 PM CDT Wed Aug 25 2021
ALZ037-043-045-252130-
Tallapoosa AL-Macon AL-Elmore AL-
400 PM CDT Wed Aug 25 2021
...A strong thunderstorm will impact portions of southeastern Elmore,
northwestern Macon and south central Tallapoosa Counties through 430
PM CDT...
At 400 PM CDT, Doppler radar was tracking a strong thunderstorm near
Kent, or near Tallassee, moving southwest at 30 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Tallassee, Notasulga, Milstead, Eclectic, Martin Dam, Liberty City,
Reeves Airport, Tallapoosa City, Victoryland, Claud, Yates Dam, Ware,
Reeltown and Yates Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Birmingham.
&&
LAT...LON 3241 8594 3248 8614 3263 8609 3271 8580
3259 8569 3258 8570 3258 8568
TIME...MOT...LOC 2100Z 063DEG 26KT 3259 8590
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
40/SizemoreSpecial weather statement, Aug 25, 3:08 PM CST, 7 minutes before
Special Weather Statement
National Weather Service Birmingham AL
408 PM CDT Wed Aug 25 2021
ALZ011-252145-
Marion AL-
408 PM CDT Wed Aug 25 2021
...A strong thunderstorm will impact portions of northeastern Marion
County through 445 PM CDT...
At 408 PM CDT, Doppler radar was tracking a strong thunderstorm near
Hackleburg, or 8 miles northwest of Haleyville, moving southwest at
15 mph.
HAZARD...Winds around 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Hackleburg, Bear Creek, Tessner, Upper Bear Creek Reservoir and
Pigeye.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Birmingham.
&&
LAT...LON 3431 8767 3427 8768 3414 8774 3428 8791
3431 8793
TIME...MOT...LOC 2108Z 049DEG 12KT 3429 8776
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
75 Linhares